Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 84, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 10, 2011, 3:31 AM EST. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 3:31 AM EST (08:31 UTC)
- Expired
- Nov 12, 2011, 10:00 PM EST
- In force
- 66 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS73 KGRR 100831 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EST THU NOV 10 2011 LMZ844>849-101630- /O.CAN.KGRR.GL.W.0037.000000T0000Z-111110T1200Z/ /O.NEW.KGRR.SC.Y.0084.111110T0831Z-111112T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 AM EST THU NOV 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...MAINLY WEST AROUND 30 KNOTS THIS MORNING WILL BECOME NORTHWEST 20 TO 25 KNOTS THIS AFTERNOON. * WAVES...12 TO LOCALLY 18 FEET EARLY THIS MORNING WILL SUBSIDE TO 5 TO 8 FEET THROUGH THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
11 follow-up statements
292 WHUS73 KGRR 101617 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1117 AM EST THU NOV 10 2011 LMZ844>849-110030- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111112T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1117 AM EST THU NOV 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...MAINLY WEST AROUND 30 KNOTS THIS MORNING WILL BECOME NORTHWEST 20 TO 25 KNOTS THIS AFTERNOON. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
265 WHUS73 KGRR 101929 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 229 PM EST THU NOV 10 2011 LMZ844>849-110330- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111112T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 229 PM EST THU NOV 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTHWEST WINDS TO 30 KNOTS WILL BECOME SOUTHWEST WINDS TO 30 KNOTS ON FRIDAY. * WAVES...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
579 WHUS73 KGRR 110323 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1023 PM EST THU NOV 10 2011 LMZ844>849-111130- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111112T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1023 PM EST THU NOV 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTHWEST WINDS TO 30 KNOTS WILL BECOME SOUTHWEST WINDS TO 30 KNOTS ON FRIDAY. SOME ISOLATED HIGHER GUSTS WILL BE POSSIBLE UNDER SHOWERS TONIGHT. * WAVES...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
428 WHUS73 KGRR 110919 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 AM EST FRI NOV 11 2011 LMZ844>849-111730- /O.EXT.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 419 AM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...NORTHWEST WINDS WILL DIMINISH BRIEFLY THIS MORNING BEFORE BECOMING SOUTHERLY AND INCREASING TO 30 KNOTS LATER THIS AFTERNOON. * WAVES...6 TO 10 FOOT WAVES WILL BRIEFLY SUBSIDE TO 3 TO 5 FEET. WAVES WILL THEN BUILD ONCE AGAIN TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
512 WHUS73 KGRR 111606 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1106 AM EST FRI NOV 11 2011 LMZ844>849-120015- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1106 AM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS. * WAVES...4 TO 6 FOOT WAVES WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
451 WHUS73 KGRR 112032 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 PM EST FRI NOV 11 2011 LMZ844>849-120445- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 332 PM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS. * WAVES...4 TO 6 FOOT WAVES WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
238 WHUS73 KGRR 120412 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1112 PM EST FRI NOV 11 2011 LMZ844>849-121215- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1112 PM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS DIMINISHING TO 10 TO 20 KNOTS LATE TONIGHT. WINDS WILL THEN INCREASE ON SATURDAY TO UP TO 30 KNOTS AND INCREASE MORE SATURDAY NIGHT AND SUNDAY. * WAVES...6 TO 10 FOOT WAVES WILL SUBSIDE TO 5 TO 8 FEET BY SATURDAY MORNING...THEN BUILD AGAIN FOR LATE SATURDAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
727 WHUS73 KGRR 120913 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 413 AM EST SAT NOV 12 2011 LMZ844>849-121715- /O.EXT.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/ /O.NEW.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 413 AM EST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST MONDAY. * WINDS...SOUTH SOUTHWEST 10 TO 20 KNOTS THIS MORNING WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...AND THEN TO GALES OVER 35 KNOTS OVERNIGHT TONIGHT. GALES WILL PERSIST INTO SUNDAY NIGHT BEFORE DIMINISHING A BIT. * WAVES...6 TO 9 FOOT WAVES WILL SUBSIDE TO 4 TO 6 FEET THIS MORNING. WAVES WILL THEN BUILD TO 9 TO 13 FEET LATE TONIGHT AND ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
725 WHUS73 KGRR 121540 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EST SAT NOV 12 2011 LMZ844>849-122345- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/ /O.CON.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1040 AM EST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST MONDAY... * WINDS...SOUTH SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON...WILL INCREASE TO GALES OVER 35 KNOTS TONIGHT. GALES WILL PERSIST INTO SUNDAY NIGHT BEFORE DIMINISHING. * WAVES...4 TO 6 FEET TODAY. WAVES WILL THEN BUILD TO 9 TO 13 FEET LATE TONIGHT AND ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
002 WHUS73 KGRR 122027 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EST SAT NOV 12 2011 LMZ844>849-130430- /O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/ /O.CON.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 PM EST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST MONDAY... * WINDS...SOUTH SOUTHWEST 15 TO 25 KNOTS...WILL INCREASE TO GALES OVER 35 KNOTS TONIGHT. GALES WILL PERSIST INTO SUNDAY NIGHT BEFORE DIMINISHING. * WAVES...4 TO 6 FEET WAVES WILL BUILD TO 7 TO 11 FEET LATE TONIGHT AND THEN PERSIST ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
349 WHUS73 KGRR 130306 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1006 PM EST SAT NOV 12 2011 LMZ844>849-131115- /O.EXP.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/ /O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1006 PM EST SAT NOV 12 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHERLY GALES TO 35 KNOTS OVERNIGHT. * WAVES...4 TO 7 FEET OVERNIGHT BUILDING TO 6 TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 12:05 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 10, 12:05 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1205 AM EST THU NOV 10 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(350 PM EST WED NOV 9 2011) A STRONG AREA OF LOW PRESSURE NEAR MUSKEGON WILL CONTINUE TO STRENGTHEN AS IT PULLS INTO NORTHERN LOWER MICHIGAN THIS EVENING. WINDY CONDITIONS WILL PREVAIL AND TEMPERATURES WILL FALL. UNSETTLED WEATHER WILL CONTINUE THROUGH INTO THURSDAY NIGHT WITH LAKE EFFECT PRECIPITATION EXPECTED. THERE COULD BE SOME MINOR ACCUMULATIONS OF SNOW ON COLDER SURFACES. DRY WEATHER RETURNS FOR SATURDAY AS A WEAK AREA OF HIGH PRESSURE MOVES IN. && .SHORT TERM...(843 PM EST WED NOV 9 2011) (TONIGHT THROUGH FRIDAY NIGHT) WE HAVE GONE AHEAD AND CANCELLED THE WIND ADVISORY EARLY. WINDS HAVE COME DOWN QUITE A BIT AFTER THE STRONG SURGE THIS AFTERNOON WITH THE DRY SLOT. WINDS OUT OVER THE LAKE WHERE THERE IS BETTER MIXING ARE STILL GUSTING OVER 40 MPH...HOWEVER OBS SITES LIKE KMKG...KLDM...AND KLWA ARE QUITE A BIT LOWER JUST INLAND THAN THE WINDS RIGHT AT THE LAKE. THE DIURNAL COMPONENT LOST AFTER SUNSET IS ALSO LIKELY LIMITING WIND GUSTS SOME. WE WILL CONTINUE TO SEE WINDS OF 15 TO 25 MPH WITH SOME GUSTS AROUND 35 MPH. THE STRONGEST WINDS WILL BE RIGHT AT THE LAKESHORE. A DECENT SETUP FOR LAKE EFFECT RAIN AND SNOW SHOWERS THU INTO THU NIGHT AS THE MOISTURE DEPTH CLIMBS INTO THE -20 DEG C RANGE ALONG WITH FAVORABLE OMEGA. COULD BE SOME MINOR ACCUMULATIONS AWAY FROM THE LAKESHORE...ESPECIALLY TOWARD THE HIGHER TERRAIN UP AROUND TUSTIN. FORECAST SOUNDINGS NOT SHOWING MUCH OF A MELTING LAYER ANYWHERE IN SOUTHWEST LOWER MI...SO I SUSPECT WHEN IT PRECIPITATES...THAT WILL WILL BE MAINLY SNOW. LOW LEVEL CONVERGENCE THU AFTN INTO THE EVENING SUPPORTS MORE ENHANCED PRECIPITATION ROUGHLY ALONG INTERSTATE 94. && .LONG TERM...(350 PM EST WED NOV 9 2011) (SATURDAY THROUGH WEDNESDAY) GOOD AGREEMENT IN THE MODELS THROUGH MONDAY...THEN DIFFERENCES ARISE INTO THE MIDDLE OF NEXT WEEK. STRONG WARM ADVECTION INTO THE WEEKEND WILL HELP TEMPS RISE INTO THE 50S. HOWEVER THIS WILL COME WITH THE CHANCE OF RAIN BY SUNDAY. A DEEPENING UPPER TROUGH TO OUR WEST WILL HELP DRAW GULF MOISTURE NORTHWARD AND A COLD FRONT LOOKS TO PASS THROUGH DURING THE AFTERNOON. TRENDED POPS DOWNWARD FOR SUNDAY NIGHT AND MONDAY AS ZONAL FLOW TAKES OVER. WE MAY EVEN STAY DRY AS WE MAY BE IN BETWEEN SYSTEMS. TIMING DIFFERENCES ARISE INTO THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME. ALL THE MODELS SHOW A WARM FRONT DEVELOPING TO OUR SOUTH WITH A SOUTHERN STREAM SYSTEM EJECTING OUT OF THE SOUTHERN PLAINS AT VARIOUS TIMES. THIS LOOKS VERY MUCH LIKE THE SYSTEM THAT IS OVERHEAD TODAY WITH STRONG WINDS AND FALLING TEMPS AS IT DEPARTS. THIS LOW MAY DRIFT MORE TO OUR EAST. THIS COULD RESULT IN COLDER AIR ARRIVING SOONER AND A BETTER CHANCE OF SEEING SOME SNOW TUESDAY NIGHT INTO WEDNESDAY. && .AVIATION...(1205 AM EST THU NOV 10 2011) SOME DRIER AIR WAS SWEEPING IN FROM THE WEST AT 05Z AND IT LOOKS LIKE CONDITIONS WILL GO VFR FOR A GOOD CHUNK OF THE NIGHT. WIND SPEEDS WILL CONTINUE TO SUBSIDE. IT COOLS OFF FURTHER AFTER 12Z THURSDAY AND MOISTENS UP AGAIN... WHICH SUPPORTS A BETTER CHANCE OF SNOW... AND WILL CARRY MVFR MIXED SNOW/RAIN SHOWERS AT ALL SITES BY 14-15Z. COULD SEE VSBYS POTENTIALLY LOWERING INTO IFR CATEGORY IN SOME OF THE HEAVIER SNOW SHOWERS IF/WHERE LITTLE OR NO RAIN IS MIXED IN... SO MAY NEED TO ADD SOME TEMPO GROUPS FOR THURSDAY FOR LOWER CONDITIONS IN LATER TAF ISSUANCES. && .MARINE...(350 PM EST WED NOV 9 2011) THE LOW CONTINUES TO DEEPEN AND WINDS HAVE INCREASED SIGNIFICANTLY OVER THE PAST COUPLE OF HOURS. MOST COASTAL LOCATIONS ARE SEEING WINDS OVER 40 KNOTS. WILL KEEP THE 45 KNOT GALES GOING INTO THE EVENING. THE PRESSURE GRADIENT WEAKENS LATER TONIGHT...SO WILL MAINTAIN THE CURRENT EXPIRATION TIME OF 12Z THU. && .HYDROLOGY...(350 PM EST WED NOV 9 2011) RAINFALL AMOUNTS OF UP TO 2 INCHES WILL RESULT IN RISES ON AREA RIVERS. NO FLOODING IS FORECASTED AND NO ADDITIONAL HEAVY RAIN IS EXPECTED OVER THE NEXT COUPLE OF DAYS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING FOR THE ENTIRE NEARSHORE FOR TONIGHT. && SYNOPSIS: MJS SHORT TERM: MJS/NJJ LONG TERM: JK AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Nov 9, 8:50 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 850 PM EST WED NOV 9 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 850 PM EST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-101015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 850 PM EST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WINDS WILL MAKE CONDITIONS VERY HAZARDOUS IN AND NEAR THE NEAR SHORE WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS WILL DIMINISH TO 30 KNOTS BY LATE THURSDAY MORNING. EVEN SO CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM MJS NJJ
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.